Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 75, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 25, 1997, 8:49 PM CDT for Mason County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1997, 8:49 PM CDT (01:49 UTC)
- Expired
- Jun 25, 1997, 11:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Mason County, TX
The radar
The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 260220 COR FFWSJT TXC319-260420- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED COUNTY IN BODY OF WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 849 PM CDT WED JUN 25 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1120 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL TEXAS ...MASON COUNTY AT 847 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH VERY HEAVY RAINFALL MOVING NORTHWESTWARD ACROSS EASTERN MASON COUNTY. THIS STORM WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. WITH THE GROUND ALREADY SATURATED...THIS WATER WILL QUICKLY RUN INTO STREAMS...CREEKS AND ROADWAYS. MOTORISTS SHOULD BE ESPECIALLY CAREFUL ALONG HIGHWAY 29 EAST OF MASON AND FM 386 NORTHEAST OF MASON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:01 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jun 25, 2:01 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 200 PM CDT WED JUN 25 1997 NOT EXACTLY A WELL DEFINED FORECAST THIS PERIOD...AS WEAK SYSTEMS ABOUND. 12Z ANALYSIS INDICATED A WEAK UPPER LOW STILL DRIFTING SLOWLY WESTWARD JUST SOUTH OF THE RIO GRANDE...WHILE SATELLITE LOOPS SHOWING A SECOND SYSTEM MOVING EASTWARD SOUTH OF EL PASO. SHOWERS CONTINUE TO BUILD ACROSS THE NORTHWEST HILL COUNTRY...BUT RAINFALL AMOUNTS HAVE BEEN NEGLIGIBLE SO FAR. AT THE SURFACE...WEAK FRONT ACROSS THE PANHANDLE HAS DRIFTED BACK NORTHWARD OVER THE LAST SEVERAL HOURS. CAP ALMOST GONE...BUT CLOUD COVER HAS LIMITED INSTABILITY SO FAR. AS A LITTLE MORE HEATING TAKES PLACE BY 00Z...EXPECT MORE SCATTERED SHOWERS AND STORMS TO DEVELOP. MODELS COMBINE THE TWO UPPER SYSTEMS INTO ONE ACROSS WEST AND SOUTHWEST TEXAS THIS EVENING...PROVIDING ADDITIONAL LIFT OVER THE AREA. AS IN PREVIOUS DAYS...BEST SHOT FOR RAINFALL STILL LOOKS TO BE ACROSS THE SOUTHERN HALF OF THE AREA. WITH PRECIPITABLE WATER VALUES UP AROUND 1.5 INCHES...MAY GO AHEAD AND MENTION LOCALLY HEAVY RAINFALL IN THE FORECAST. WITH THE BEST CHANCE OF RAINFALL ACROSS THE NORTHWEST HILL COUNTRY...IN THE SAME LOCATION AS THE HEAVIEST RAINFALL OVER THE WEEKEND...THINK FLASH FLOOD WATCH ALREADY IN PLACE ACROSS THIS AREA SHOULD PROBABLY STAY IN EFFECT. HOWEVER... THANKS LARGELY TO SEVERAL DAYS OF DRY WEATHER... FLASH FLOOD GUIDANCE VALUES ACROSS THE NORTHERN EDWARDS PLATEAU... CONCHO VALLEY...AND SOUTHERN HEARTLAND HAVE RISEN SUBSTANTIALLY INTO THE 1.5 INCH IN ONE HOUR CATEGORY. WITH THESE HIGHER VALUES AND THE MORE SCATTERED NATURE OF THE EXPECTED RAINFALL...MAY BE ABLE TO HOLD OFF ON A FLASH FLOOD WATCH FOR NOW. WILL CONTINUE TO MONITOR RADAR TRENDS...AND MAY REEVALUATE THIS BEFORE FORECAST TIME. FOR THURSDAY...NOT MUCH TO CHANGE AS WEST CENTRAL TEXAS REMAINS ON THE WET EAST SIDE OF THE UPPER LOW. THINK SCATTERED SHOWERS AND STORMS WILL RETURN. AGAIN...WILL NEED TO KEEP AN EYE ON AMOUNT OF HEAVY RAINFALL. FLASH FLOOD WATCH MAY BE NEEDED IF RAINFALL THIS EVENING OR TOMORROW IS HEAVIER THAN EXPECTED. ABI 067/085 23 JCT 068/085 44 SJT 067/085 33 PMCCULLOUGH
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.